Indiana, 2001Damaging Winds in Indiana, November 24, 2001
November 24, 2001 · NWS ILN · 4 events in 4 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 24, 6:35 PM EST, 3 hours earlier.
Area forecast discussion, Nov 24, 6:35 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EST SAT NOV 24 2001
MAIN AREA OF SHOWERS PUSHING THROUGH ERN PORTIONS OF FA.
HOWEVER...KIND 88D SHWG NARROW LINE OF THUNDERSTORMS DVLPG OVER
CNTRL IND. THIS IN LINE WITH 18Z MESO ETA WHICH SHOWS THIS FILLING
IN THROUGH 06Z. WL SEND UPDATE TO FCST TO CLEAN UP PCPN WORDING AND
ADD CHC OF TSTMS TO WRN ZONES.
.ILN...NONE.
LOTT
In the hours before
Special weather statement, Nov 24, 8:15 PM EST, 1 hour 20 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060-
061-070-071-077-078-250600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EST SAT NOV 24 2001
...TORNADO WATCH IN EFFECT FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND FAR WESTERN OHIO UNTIL 1 AM EST...
A STRONG FRONTAL SYSTEM OVER WESTERN INDIANA WAS PUSHING EAST
THROUGH THE MIDDLE OHIO VALLEY TONIGHT. A LINE OF STRONG TO SEVERE
THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF THE FRONT AND WILL PUSH
THROUGH THE REGION TONIGHT.
WINDS ARE EXPECTED TO BE IN EXCESS OF 40 MPH TONIGHT WITH MANY OF THE
THUNDERSTORMS...AND WITH ATMOSPHERIC CONDITIONS FAVORABLE FOR
TORNADOES THIS EVENING...THE ADVANCEMENT OF THESE THUNDERSTORMS ALSO
PROMPTS THE TORNADO WATCH ISSUANCE.
CITIES IN THE WATCH AREA INCLUDE...RICHMOND AND BROOKVILLE INDIANA...
WAPAKONETA...DAYTON AND CINCINNATI IN OHIO...AND NEWPORT AND
OWENTON IN KENTUCKY.
EMERGENCY MANAGERS ARE ENCOURAGED TO HAVE SEVERE WEATHER PROCEDURES
IN PLACE TONIGHT...AND SPOTTERS SHOULD BE PREPARED FOR ACTIVATION.
KEEP TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR
UPDATES ON THIS WATCH AND POSSIBLE WARNINGS.
Thunderstorm Wind, Franklin
- When
- November 24, 9:35 PM EST to 9:38 PM EST
- Where
- Franklin County, Laurel
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -85.183
Two trees were knocked down near Laurel and in the vicinity of Oldenburg.
Thunderstorm Wind, Fayette
- When
- November 24, 9:45 PM EST to 9:49 PM EST
- Where
- Fayette County, 5 mi W of Connersville
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -85.233
Two trees were knocked down across the western part of the county.
Thunderstorm Wind, Union
- When
- November 24, 9:50 PM EST to 9:53 PM EST
- Where
- Union County, 2 mi W of Brownsville
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.667, -85.033
Trees were knocked down west of town.
Thunderstorm Wind, Wayne
- When
- November 24, 10:00 PM EST to 10:15 PM EST
- Where
- Wayne County, Countywide
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -85.017
Several trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 24, 20012 deaths · 74 injured · $26 million · F4 · 20 events
- Tornadoes and Hail in Mississippi, November 24, 20013 deaths · 42 injured · $9.6 million · F2 · 21 events
- Tornadoes in Arkansas, November 24, 20013 deaths · 11 injured · $2.5 million · F3 · 2 events
- Tornadoes in Alabama, November 24, 200122 injured · $2.3 million · F4 · 2 events
- Tornadoes in Alabama, November 24, 20012 deaths · 1 injured · $1.4 million · F3 · 4 events
- Tornado in Alabama, November 24, 20012 deaths · 4 injured · $300,000 · F2 · 1 event
- Tornado in Alabama, November 24, 200115 injured · $800,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 200113 injured · $885,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20017 injured · $400,000 · F2 · 1 event
- Tornado in Kentucky, November 24, 20014 injured · $830,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20012 injured · $500,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20012 injured · $500,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274045, 5274044, 5274047, 5274046.